Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
037

2nd Accutane Breakout

Recommended Posts

Accutane has been awesome for me. I am 3 weeks, 5 days into it. I had the initial breakout towards the end of that first week, but since then, I've been almost completely clear. That was when I was on 40 mg every day. At my two-week check up (10 days ago), my doctor upped my dosage to 80 mg per day and gave me "Cetaphil Daily Facial Moisturizer with Sun Screen" for some dryness on my face that become for me two or three days earlier.

Two or three days ago, I started getting a breakout, and today it has just gotten worse. I'm so disappointed. I have a trip this weekend that I wanted to look great for. But more importantly, what's causing my breakout? The doubling (from 40 mg to 80 mg) in dosage or the Cetaphil?

Thanks in advance.

Link to comment
Share on other sites

Accutane has been awesome for me. I am 3 weeks, 5 days into it. I had the initial breakout towards the end of that first week, but since then, I've been almost completely clear. That was when I was on 40 mg every day. At my two-week check up (10 days ago), my doctor upped my dosage to 80 mg per day and gave me "Cetaphil Daily Facial Moisturizer with Sun Screen" for some dryness on my face that become for me two or three days earlier.

Two or three days ago, I started getting a breakout, and today it has just gotten worse. I'm so disappointed. I have a trip this weekend that I wanted to look great for. But more importantly, what's causing my breakout? The doubling (from 40 mg to 80 mg) in dosage or the Cetaphil?

Thanks in advance.

Link to comment
Share on other sites

Then you get some guy on here scarring me saying accutane scarred him and messed his face up. I pray this isnt true. I am sitting here worried. Is this true...anybody know?

Now you're scaring me... I have seven actives right now!

Link to comment
Share on other sites

You're still in the initial breakout, and the increased dosage is most likely what caused it to flare again. Just think of it this way - that stuff is down in the depths of your skin, and to eventually be clear, it has to surface and get cleaned out. Cetaphil moisterizer is great, and it's not causing your IB, accutane is. Moisterizers are essential on accutane.

As for accutane causing scarring I think of it this way. If I don't take accutane, I will continue to have acne, and eventually scarring because of the continued acne. Taking accutane has caused me to go through an IB, I might end up with a few scars, I might not, but that was going to happen either way. At least this way I am on the track to clear skin. There's no question about that. Red marks might appear more prominent while on accutane, but that's because your skin is red and sensitive anyway. Red marks aren't scars. They will fade.

Accutane is a lesson in patience. Hang in there!

Link to comment
Share on other sites

Thank you so much for saying that! I'm glad the red marks will fade. There has been very few negative things on this site written about Accutane. I'm the type of person who drawls towards that sometimes more than the positive. Then I worry. I hate that about myself. I'm sure your right that those people were going to scare more or less. You also never know if they finished the treatment or reported back after they went off. I heard when your done is when everything really fades away. Thanks for your positivity (Is that a word) HA!

Link to comment
Share on other sites

It's normal to continue to break out for the first 3 months. By month 3, the breakouts should be less severe. By month 4, most people won't break out any more (but some will need to do another month or two.)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×